MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Kinked (1339); Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.This report includes information known at this time. a follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, during a central line insertion procedure in which the spectrum minocycline/rifampin impregnated double lumen central venous catheter was employed, the wire got hung up on the needle.This reportedly caused the wire guide to kink and unravel.A smaller wire guide was ultimately used to complete the procedure, and the customer confirmed that the product malfunction did not necessitate any additional procedures or result in any patient adverse events.The device has reportedly been disposed of and is unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Investigation summary: a review of the drawing, instructions for use(ifu), device history record, quality control and manufacturing instructions were conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.A document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.The described event could have been caused by the wire or needle.It was not identified which needle in the set was utilized.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COOK SPECTRUM
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7173923
Report Number1820334-2018-00064
Device Sequence Number1485795
Product Code LJS
UDI-Device Identifier00827002508194
UDI-Public(01)00827002508194(17)200301(10)8245935
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UDLMY-801J-ABRM-HC-FST-A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1